MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 1 S/A OS-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 1 S/A OS-6; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J535H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture broke off from the needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Additional information was requested, and the following was obtained: please provide procedure name and date- #1 vicryl stock #j535 exp date is 6/30/2026 lot # rhmbqu.It is stated: the suture is breaking off from the needle constantly.Please confirm how many sutures separated from the needle during suturing on this one patient during this single surgical procedure? 4 sutures on this patient, has been happening on multiple patients.2 on the patient before, 2 on the patient before that.8 total today alone.Please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail in cost only, have to open additional sutures, the cost in surgical time for redoing the suture, and the aggravation of the surgeon.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the procedure name and date for the second and third patient event? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Event related to (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/13/2022 h6 component code: g07002 no device problem found a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: (b)(4) packets of product code j535h were returned to ethicon for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.As per sampling plan visual inspection were performed to thirteen packets, the samples were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, the following was received: the dates are (b)(6), (b)(6) , all were on total knees and happened intraoperatively.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-03755, 2210968-2022-03756, and 2210968-2022-03757.

Brand Name
VCL CT BRD UD 27IN 1 S/A OS-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14416705
Report Number2210968-2022-03754
Device Sequence Number20202269
Product Code GAM
UDI-Device Identifier10705031041042
UDI-Public10705031041042
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberJ535H
Device Catalogue NumberJ535H
Device Lot NumberRHMBQU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown